Alert archive / South Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 19, 2011, 4:21 PM EDT for Allendale County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 19, 2011, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490
WWUS82 KCHS 192021
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT FRI AUG 19 2011
GAZ088-SCZ040-192045-
ALLENDALE-SCREVEN-
421 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 445 PM EDT...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING ... NEARLY
STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING AND MILLHAVEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3303 8157 3304 8157 3306 8157 3306 8150
3294 8131 3282 8152 3295 8170
TIME...MOT...LOC 2021Z 247DEG 0KT 3295 8149
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 19, 4:00 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 19, 4:00 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 400 PM EDT FRI AUG 19 2011 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL OVER THE REGION THROUGH THIS WEEKEND. A COLD FRONT WILL APPROACH FROM THE NORTHWEST MONDAY... THEN STALL AND EVENTUALLY DISSIPATE OVER OR NEAR THE AREA THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... REGIONAL RADAR IMAGERY SHOWERS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE MIDLANDS AND GENERALLY TRACKING SOUTHEASTWARD. A FEW OF THESE SHOWERS AND STORMS HAVE STARTED MOVING INTO JENKINS...SCREVEN...AND ALLENDALE COUNTIES AND THIS WILL CONTINUE THROUGH THE AFTERNOON. LAPS CAPE ANALYSIS SHOWS VALUES GENERALLY LESS THAN 500 J/KG OUTSIDE OF THESE AREAS SO I STILL ANTICIPATE THAT CONVECTION WILL REMAIN ISOLATED INTO THE EVENING HOURS. TONIGHT...THE CWA WILL REMAIN UNDER A RATHER BAGGY AND LOW AMPLITUDE TROF ALOFT. EARLIER...MODEL GUIDANCE WAS SUGGESTING THAT AFTERNOON AND EVENING UPSTREAM CONVECTION WOULD MAKE A RUN FOR THE LOW COUNTRY DURING THE OVERNIGHT HOURS. THIS CONVECTION WILL PARTIALLY BE FORCED BY A RATHER WELL DEFINED UPPER DISTURBANCE NOTED IN WATER VAPOR IMAGERY. MORE RECENT MODEL DATA DOES NOT APPEAR TO BE AS EXCITED ABOUT THIS EARLY MORNING CONVECTION BUT DOES STILL HINT AT IT. I HAVE HELD ON TO AN AREA OF SLIGHT CHANCES IN THE COUNTIES FURTHER TO THE NORTHWEST THROUGH ABOUT 08Z. DEPENDING ON HOW THE UPSTREAM CONVECTION EVOLVES THIS AFTERNOON AND EVENING...POPS MAY NEED TO BE EXPANDED DURING THE OVERNIGHT PERIOD. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY...NOT YET SURE HOW THE EARLY MORNING SHORT WAVE MOVING THROUGH THE NW FLOW WILL RELATE TO CONDITIONS AT THE SURFACE AT THE START OF THE DAY. BUT FOR NOW HAVE KEPT A RAINFREE FORECAST IN THE MORNING...ALTHOUGH THERE CERTAINLY COULD BE SOME ISOLATED ACTIVITY IS AN ORGANIZED AREA OF CONVECTION IS ABLE TO FORM TO OUR NW OVERNIGHT TONIGHT. OTHERWISE...THE MAIN TRIGGER FOR CONVECTION IN THE AFTERNOON/EVENING WILL BE THE SEA BREEZE AND OUTFLOW BOUNDARIES COMING IN FROM THE NW. THE RIGHT REAR QUAD OF THE UPPER LEVEL JET AND ITS ASSOCIATED UPPER LEVEL DIVERGENCE WILL IMPACT THE AREA DURING THE PEAK HEATING HOURS. THAT ALONG WITH DECENT SBCAPES AND INSTABILITY AND DECENT LOW LEVEL LAPSE RATES WILL SUPPORT 20-30 POPS. HIGHEST COVERAGE WILL BE FROM BERKELEY TO JENKINS COUNTY WHERE THE BEST BOUNDARY INTERACTION WILL OCCUR. A DEEP OFFSHORE FLOW WILL PREVENT THE SEA BREEZE FROM MAKING HEADWAY TO FAR INLAND...AND THAT ALONG WITH 850 MB TEMPS NEAR 19-20C WILL SUPPORT MAX TEMPS IN THE LOWER AND MIDDLE 90S AWAY FROM THE BEACHES. THICKNESS SUPPORT HIGHER TEMPS...BUT MOS GUIDANCE SHOWS LOWER VALUES SO WILL SPLIT THE DIFFERENCE. SUNDAY...THE MID AND UPPER RIDGE FROM TEXAS WILL BUILD EAST...WITH ITS ASSOCIATED RIDGE AXIS ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE CWFA. WITH A LITTLE MORE LARGE SCALE SUBSIDENCE AND THE MAIN TRIGGERS THE SEA BREEZE AND THE PROXIMITY OF THE LEE SIDE TROUGH...WE HAVE OPTED TO CARRY NO MORE THAN 20 POPS. HOWEVER...SHOULD BOUNDARY INTERACTIONS OCCUR WITH THE WEST AND NW FLOW ALOFT...THERE HIGHER POPS WOULD BE IN ORDER ESPECIALLY INLAND BY LATE IN THE DAY. THERE ARE EVEN SOME INDICATIONS THAT AN ORGANIZED MCS COULD FORM AND IMPACT THE AREA LATE SUNDAY OR SUNDAY NIGHT. WE/LL SEE IF THIS COMES TO FRUITION IN LATER FORECAST CYCLES...BUT FOR NOW HAVE GONE WITH A CONSERVATIVE APPROACH. SIMILAR 850 MB TEMPS AND LOW LEVEL THICKNESS SUPPORTS TEMPS AGAIN IN THE LOWER AND MIDDLE 90S AWAY FROM THE BEACHES. MONDAY...THE MID AND UPPER RIDGE SLIDES SOUTH AHEAD OF THE NEXT TROUGH THAT MOVES INTO THE EAST ALOFT. WITH A NEARBY COLD FRONT TO THE NW...AN INCREASE IN MOISTURE AND MODEST INSTABILITY...WE WILL BUMP POPS UP INTO THE CHANCE RANGE FOR ALL AREAS. DEPENDENT UPON CLOUD COVER IS OUR TEMP FORECAST...BUT GIVEN SOME COMPRESSIONAL HEATING AHEAD OF THE FRONT AND 850 MB TEMPS NEAR 18-20C...TEMPS WILL AGAIN BE ABOVE SEASONAL NORMS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... DETAILS OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE POTENTIALLY STALLED FRONT ACROSS THE AREA THROUGH AT LEAST THE MID WEEK PERIOD. WITH THE FRONT LIKELY LINGERING IN THE VICINITY BEFORE DISSIPATING...WHILE UPPER RIDGING RETREATS SLIGHTLY TO THE WEST...A MORE UNSETTLED PATTERN COULD PREVAIL. WILL THUS MAINTAIN RAIN CHANCES GENERALLY IN THE 20 TO 30 PERCENT RANGE TUESDAY THROUGH THURSDAY...HIGHEST DURING THE CLIMATOLOGICALLY FAVORED AFTERNOON/EVENING PERIODS. TEMPERATURES ARE EXPECTED TO RUN NEAR TO SLIGHTLY ABOVE NORMAL DURING THIS TIME. ANY TROPICAL SYSTEM FROM THE ATLANTIC IS FORECAST TO BE FAR TO THE SOUTH OF THE LOCAL AREA BY LATE IN THE WEEK. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... PRIMARILY VFR FOR THIS TAF CYCLE. ISOLATED TSTMS MAY DEVELOP AHEAD OF THE SEA BREEZE THIS AFTERNOON. MAINTAINED A MENTION OF CB/S FROM ROUGHLY 20-00Z AT BOTH KCHS/KSAV. NOCTURNAL LOW-LVL WINDS WILL REMAIN ELEVATED MUCH OF THE OVERNIGHT PERIOD AND NOT EXPECTING PROBLEMATIC FOG/MIST RESTRICTIONS TO VSBYS. EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS MAY BRIEFLY REDUCE VSBYS AND/OR CIGS THROUGH THE PERIOD. && .MARINE... LIGHT SOUTH TO SOUTHWEST WINDS WILL BE THE RULE OVERNIGHT AS WEAK HIGH PRESSURE IN THE WESTERN ATLANTIC MOVES LITTLE. SEAS MAY PICK UP A BIT OFFSHORE...BUT I HAVE BACKED OFF THE 4 FEET WE HAD IN EARLIER...KEEPING HEIGHTS 2 TO 3 FEET THROUGHOUT. SATURDAY THROUGH WEDNESDAY...THE COASTAL WATERS WILL REMAIN ON THE WEST AND NW PERIPHERY OF THE SUB TROPICAL ATLANTIC RIDGE THROUGH THE WEEKEND...RESULTING IN SOUTH TO SW WINDS AT NO MORE THAN 10 OR 15 KT. EVEN WITH A LITTLE SE SWELL...COMBINED SEAS WILL HOLD AT 3 FT OR LESS. A COLD FRONT WILL THEN APPROACH FROM THE NW EARLY NEXT WEEK...AND LATEST INDICATIONS ARE THAT IT WILL STALL OUT IN OR NEAR THE COASTAL WATERS. WE/LL STAY MORE WITH CLIMATOLOGY WHICH SUGGESTS THAT THE FRONT DOESN/T GET THIS FAR SOUTH AND MAKE ADJUSTMENTS IF NECESSARY IN LATER FORECASTS. EITHER WAY...CONDITIONS LOOK TO REMAIN BELOW AND SCA CONDITIONS THROUGH MID WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 19, 3:43 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 343 AM EDT FRI AUG 19 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-200745- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 343 AM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT FRI AUG 19 2011
GAZ088-SCZ040-192045-
ALLENDALE-SCREVEN-
421 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 445 PM EDT...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING ... NEARLY
STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING AND MILLHAVEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3303 8157 3304 8157 3306 8157 3306 8150
3294 8131 3282 8152 3295 8170
TIME...MOT...LOC 2021Z 247DEG 0KT 3295 8149The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:16 PM EDT | Special Weather Statement | CHS | Screven | 29 min |
| Aug 19, 5:59 PM EDT | Special Weather Statement | CHS | Screven | 31 min |
| Aug 19, 6:28 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| Aug 19, 6:59 PM EDT | Special Weather Statement | CHS | Bulloch, Effingham, Evans, Tattnall | 31 min |
| Aug 19, 7:29 PM EDT | Special Weather Statement | CHS | Effingham, Evans | 31 min |
| Aug 19, 7:45 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch | 32 min |
| Aug 19, 6:46 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
Nearby
Special Weather Statements in South Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.